MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-400U-0423
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
It was reported that the slider of the subject device could not be moved forth during an inspection before use.The intended procedure was completed with another device.There was no patient injury reported.Olympus (b)(4) found that the needle could be moved back and forth, but the liquid could hardly be injected through the needle.This is the report regarding the failure of injection.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Omsc checked the evaluation result by olympus beijing sales & service co., ltd.And confirmed that the liquid could hardly be injected through the needle.It was also confirmed that the sheath was not buckled or clogged with foreign materials.The manufacturing record was reviewed and found no irregularities.Based on the result of manufacturing record review and evaluation result by olympus beijing sales & service co., ltd., omsc presumes that the event occurred since something was clogged in the needle.The above device handling has warned in the instruction manual as follows.Before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example:posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.Inspecting injection: 1.Push the slider into the holder portion until it clicks into position to extend the needle from the distal end of the tube.2.Inject a fluid intended for patient use into the instrument¿s injection port using a sterile syringe.Confirm that the fluid comes out of the distal end of the needle.3.Make sure that the fluid is not discharged from any areas other than the distal end of the needle.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10501399
Report Number8010047-2020-06279
Device Sequence Number3336560
Product Code FBK
UDI-Device Identifier04953170259876
UDI-Public04953170259876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-400U-0423
Device Lot NumberK0122
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1